| || || |
| Arm Pain and Glucosamine Reaction |
Answered by: Susan eagles
Question from: Pat
Posted on: February 13, 2002
In June 2001 I went to the doctor because my arms were in pain and he gave me Celebrex 100 mg. one a day and I feel better most of the times but not all the time. I was telling someone about this and they suggested I take glucosamine chondroitin. I bought some on Tuesday took one pill of 250 mg. and when I woke up this morning my fingers were swollen. Is this a bad combination? I’m afraid to tell my doctor what I did.
The drug Celebrex inhibits the enzyme that plays a role in causing pain and inflammation. Glucosamine is a sugar that promotes building and repair of joint tissues, thus preventing pain and inflammation by promoting healthy joints. It seems unlikely that there would be an interaction causing your swelling. Some people are allergic to Glucosamine, finding that it increases pain and inflammation. It sounds as though this is not a supplement that you should be taking.
For information on some of the herbs and nutritional factors for pain and inflammation, please go to our website at http://www.richters.com, choose "Q&A" from the main menu, then choose "Search Richters Q&A", and enter the word "pain" for one search and "arthritis" for a second search.